Alert archive / Nebraska / Wind Advisories in 2015
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 3, 2015, 10:21 AM CST for 19 counties in Nebraska; Monona County, Iowa. It took effect at Mar 3, 2015, 11:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2015, 10:21 AM CST (16:21 UTC)
- In effect from
- Mar 3, 2015, 11:00 AM CST
- Expired
- Mar 3, 2015, 3:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 78 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232 WWUS73 KOAX 031621 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1021 AM CST TUE MAR 3 2015 ...STRONG NORTHWEST WINDS THROUGH MID AFTERNOON... .GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA INTO EARLY AFTERNOON WITH GUSTS TO AROUND 45 MPH AT TIMES. THE WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT MOVING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA LATE THIS MORNING. IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078- 032100- /O.NEW.KOAX.WI.Y.0004.150303T1700Z-150303T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN... SEWARD...MILFORD...LINCOLN...CRETE...WILBER 1021 AM CST TUE MAR 3 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * TIMING...STRONG NORTHWEST WINDS MOVING INTO THE AREA LATE THIS MORNING THROUGH MID AFTERNOON. * WINDS...SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH AT TIMES. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND BLOW AROUND UNSECURED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
1 follow-up statement
304 WWUS73 KOAX 032055 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CST TUE MAR 3 2015 IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078- 032200- /O.EXP.KOAX.WI.Y.0004.000000T0000Z-150303T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN... SEWARD...MILFORD...LINCOLN...CRETE...WILBER 255 PM CST TUE MAR 3 2015 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... GUSTY NORTHWEST WINDS HAD STARTED TO DIMINISH AT MID AFTERNOON AND WILL CONTINUE TO WEAKEN SLOWLY THROUGH THE REMAINDER OF THE AFTERNOON INTO EARLY THIS EVENING. BREEZY CONDITIONS ARE LIKELY THROUGH MIDNIGHT WITH NORTHWEST WINDS 15 TO 25 MPH. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 3, 5:30 AM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 3, 5:30 AM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 AM CST TUE MAR 3 2015 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 147 AM CST TUE MAR 3 2015 WV IMAGERY REVEALING AN ELONGATED UPPER TROF EXTENDING FROM CNTRL CANADA TO JUST OFF THE SRN CA COASTLINE WITH NRN SEGMENT SHORTWAVE TROF OVER THE NRN ROCKIES AND CLOSED SRN CIRCULATION OVER SRN CA. AT THE SFC...LEADING EDGE OF INBOUND COLD FRONT CURRENTLY EXTENDING ACROSS ERN ND...SW SD...NERN WY WITH REGIONAL RADAR MOSAIC ALREADY SHOWING AREA OF SNOW JUST AHEAD OF THE FRONT OVER SD AND THE NEB PANH WITHIN AREA OF STOUT 295K UPGLIDE. MAIN CONCERN CONTINUES TO BE WHERE/WHEN PCPN TYPE CHANGE WILL OCCUR AS THE COLD FRONT SWEEPS INTO THE CWA THIS MORNING. GIVEN DRY LOW LYR PER OAX SOUNDING...INITIAL PCPN ACTIVITY SHOULD BE BE IN THE FORM OF DRIZZLE/FREEZING DRIZZLE OVER THE SRN CWA UNTIL INFLUX OF BNDRY LYR MOISTURE MOVES IN FROM THE SOUTH TO SATURATE THE COLUMN OUT FOR RA OR FZRA TO COMMENCE. MEANWHILE TO THE NORTH...GFSLAMP/HRRR PUT THE COLD FRONT MOVING INTO THE CWA SOMETIME BTWN 13Z-14Z THIS MORNING. WX TYPE ALGORITHM IS SHOWING -S/FZRA INITIALLY BEFORE CHANGE TO -S/FZRA MIX SHORTLY AFTER 12Z...THEN ALL SNOW BTWN 15Z-18Z. THERE WILL ONLY BE A BRIEF PERIOD FOR ANY SNOW ACCUMULATIONS TO OCCUR AND AT THIS POINT BELIEVE MOST OF THE NRN CWA WILL SEE LESS THAN AN INCH. GIVEN ALL THIS...LACK OF SIGNIFICANT SNOWFALL/ONLY MINOR ROADWAY ICING...NO HEADLINES PLANNED AT THIS TIME. ALSO...SFC WINDS WILL BE GUSTY BUT PROBABLY NOT ENOUGH TO CONSIDER ISSUING HEADLINE FOR MEETING ADV CRITERIA. HOWEVER...WILL EMPHASIZE THE DETERIORATING CONDITIONS THOUGH IN THE HWO. OTHERWISE DRY THROUGH THE REST OF THE NEAR TERM PDS WITH A WARMING TREND BEGINNING IN EARNEST ON THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 147 AM CST TUE MAR 3 2015 NO MAJOR CHANGES NEED IN THE EXTENDED PDS AS BOTH MEX/ECMMOS PROG DRY WX WITH A NICE TEMP REBOUND NEXT WEEKEND AND ABOVE NORMAL HIGHS ALL THE INTO THE EARLY PART OF NEXT WEEK. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 528 AM CST TUE MAR 3 2015 MESSY CONDITIONS THIS MORNING WITH FREEZING DRIZZLE POSSIBLE WITH IFR CONDITIONS...AND EVEN LIFR CONDITIONS AT KLNK. COLD FRONT ARRIVES AND SWITCHES WINDS TO THE NORTHWEST AND SUBSTANTIALLY INCREASE TO 20 TO 35 KNOTS AT KOFK BY 14Z...KLNK BY 15Z AND KOMA BY 16Z. VFR CONDITIONS DEVELOP BY 19Z AT KOFK AND 21-21Z AT KLNK/KOMA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEE LONG TERM...DEE AVIATION...DEWALD
Hazardous weather outlook, Mar 3, 4:05 AM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 405 AM CST TUE MAR 3 2015 IAZ043-NEZ011-012-015>018-030>034-042-043-040015- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX- 405 AM CST TUE MAR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX CONSISTING OF FREEZING RAIN AND LIGHT SNOW IS EXPECTED DURING THE MORNING HOURS OVER THE OUTLOOK AREA. A PRECIPITATION CHANGE OVER TO ALL SNOW SHOULD BE UNDERWAY THEN AROUND THE MORNING RUSH HOUR AS A COLD FRONT PUSHES THROUGH THE REGION AND TEMPERATURES DROP TO BELOW FREEZING. SNOW ACCUMULATIONS OF LESS THAN AN INCH ARE EXPECTED TO OCCUR NORTH OF A LINE FROM PLATTE COUNTY TO MONONA COUNTY IOWA. ANY ICE ACCUMULATIONS LOOK TO BE RATHER MINIMAL AS WELL. NEVER THE LESS...CAUTION IS STILL ADVISED AS SOME PATCHY SLICK SPOTS WILL BE POSSIBLE ON ROADWAY AND SIDEWALKS THIS MORNING. IF TRAVELING THIS MORNING...PLEASE ALLOW PLENTY OF TIME TO REACH YOUR DESTINATION. IMPROVING CONDITIONS ARE EXPECTED THEN DURING THE AFTERNOON HOURS...BUT WINDS WILL REMAIN GUSTY OUT OF THE NORTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ055-056-069-079-080-090-091-NEZ044-045-050>053-065>068-078- 088>093-040015- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 405 AM CST TUE MAR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT A PRECIPITATION MIX CONSISTING OF RAIN AND FREEZING RAIN IS EXPECTED THROUGH MID MORNING OVER THE OUTLOOK AS LONG AS TEMPERATURES REMAIN BELOW FREEZING. THE THREAT FOR FREEZING RAIN WILL COME TO AN END BY LATE MORNING BEFORE QUICKLY ENDING ALTOGETHER BY EARLY AFTERNOON. ANY ICE ACCUMULATIONS THAT MAY OCCUR WILL BE MINIMAL AT BEST. NEVER THE LESS...CAUTION IS STILL ADVISED AS SOME PATCHY SLICK SPOTS WILL BE POSSIBLE ON ROADWAY AND SIDEWALKS THIS MORNING. IF TRAVELING THIS MORNING...PLEASE ALLOW PLENTY OF TIME TO REACH YOUR DESTINATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 3, 5:20 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 AM CST TUE MAR 3 2015 IAZ043-055-056-069-079-080-090-091-NEZ033-034-043>045-050>053- 065>068-078-088>093-031400- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS- SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING... AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 520 AM CST TUE MAR 3 2015 ...FREEZING DRIZZLE POSSIBLE THIS MORNING... AREAS OF DRIZZLE WILL OCCUR THIS MORNING...WITH TEMPERATURES RANGING FROM 30 TO 33 DEGREES. THUS...BE PREPARED FOR SOME SLICK SPOTS ON UNTREATED ROADWAYS...AND ESPECIALLY ON BRIDGES AND OVERPASSES AND IN LOW LYING AREAS. SIDEWALKS AND PARKING LOTS COULD ALSO BECOME SLICK. DEWALD
Special weather statement, Mar 3, 6:42 AM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 642 AM CST TUE MAR 3 2015 IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-031500- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE... NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND... LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 642 AM CST TUE MAR 3 2015 ...FREEZING DRIZZLE THIS MORNING... AREAS OF FREEZING DRIZZLE WILL CONTINUE THIS MORNING WITH TEMPERATURES RANGING FROM 29 TO 34 DEGREES. WHILE MAIN ROADS WILL MOSTLY BE OKAY BECAUSE THEY WERE LIKELY PRETREATED...BE PREPARED FOR SOME SLICK SPOTS ON UNTREATED ROADWAYS...AND ESPECIALLY SECONDARY ROADS AND ALSO NEIGHBORHOOD STREETS AND ON RURAL ROADS. BRIDGES AND OVERPASSES COULD ALSO BE VERY SLICK THIS MORNING...IN ADDITION TO SIDEWALKS AND PARKING LOTS. PLEASE USE EXTRA CAUTION AND SLOW DOWN...USE WINTER DRIVING SKILLS AND ALLOW SOME EXTRA TRAVEL TIME TO REACH YOUR DESTINATION. DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:06 AM CST | Freezing Rain Advisory | OAX | Burt, Butler, Cass, Colfax, Cuming, Dodge and 8 more | 3 hr |
Nearby
Wind Advisories in Nebraska, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.